Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

89 year old female on several medications . History of

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2290 Questions

default
Posted on Wed, 13 Mar 2019 in Medicines and Side Effects
Question: 89 year old female on several medications . History of AF on dipyridamole , HTN on Bisoprol . Rheumatoid on plaqunil , Arava , prednisone 5mg , and Rimacaide quarterly. She has been put on flagyl for gastritis that has been going on for a couple of months. Severe weakness , diarrhea with some blood in stools . H&H was 9.1 26.8 Friday. I am a retired nurse . I think her home health nurses need to suggest to PMD dc of all Rheumatoid meds , esp the steroids. What’s your opinion
doctor
Answered by Dr. Salah Saad Shoman 34 minutes later
Brief Answer:
Poetic ulcer needs to be excluded

Detailed Answer:
Dear Ma’am, I have gone through your question and I understand your concerns but I would not recommend that unless an upper GIT endoscopy is done to exclude severe gastritis or peptic ulcer as stopping her steroids might lead to a rheumatoid outbreak and worsening of symptoms. Also she needs to add omeprazol once daily and ranitidine before every meal to decrease gastric acidity and help cure the gastritis.. Another thing is that she should get a stool analysis for h.pylori infection which could as well contribute to gastritis.. I hope you find this helpful.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on